Alert archive / Pennsylvania / Flash Flood Warnings in 2006

Flash Flood Warning 3, NWS State College, PA

May 31, 2006Cambria County, Pennsylvania

NWS State College, PA issued this flash flood warning at May 31, 2006, 5:45 PM EDT for Cambria County, Pennsylvania. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2006, 5:45 PM EDT (21:45 UTC)
Expired
May 31, 2006, 7:45 PM EDT
In force
2 hr
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

County Cambria County, PA

The radar

The State College radar (KCCX), 82 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 6:00 PM EDTFLASH FLOODLilly, PAROCK SLIDE REPORTED ON PORTIONS OF ROUTE 53. BASEMENTS IN NEARBY LILLY FLOODED.
May 31, 7:30 PM EDTFLOOD3 W Lilly, PAFLOODING ALONG LITTLE CONEMAUGH DAMAGED ROADWAYS AND BERM. ADDITIONALLY...APPROXIMATLY 30 BASEMENTS FLOODED BETWEEN THE LITTLE CONEMAUGH AND TOWN OF LILLY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
300 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1283 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCTP 312148
FFWCTP
PAC021-312345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
545 PM EDT WED MAY 31 2006

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CAMBRIA COUNTY IN CENTRAL PENNSYLVANIA

* UNTIL 745 PM EDT

* AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS OVER CENTRAL AND EASTERN 
  CAMBRIA COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BEAVERDALE...CRESSON...DUNLO...PRINCE GALLITZIN...LILLY...
  LORETTO...PORTAGE AND SIDMAN.

DOPPLER RADAR ESTIMATED THAT AROUND 2 INCHES OF RAIN HAS FALLEN OVER 
THE PAST 30 MINUTES ACROSS EASTERN CAMBRIA COUNTY NEAR LILLY. THE 
HEAVIEST RAIN SO FAR HAS FALLEN IN NOELS CREEKS BASIN JUST NORTHWEST 
OF LILLY. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS LIKELY BY 630 PM 
EDT. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DONT DROWN NEVER TRY
TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE
RISING WATER MOVE UP TO HIGHER GROUND.

PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4029 7881 4024 7864 4053 7846 4059 7864

$$

FORECASTER:

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at May 31, 2:30 PM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, May 31, 2:30 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
230 PM EDT WED MAY 31 2006

.SHORT TERM /TONIGHT THROUGH THURSDAY/...

PATTERN TRANSITION IN FULL SWING AS GRADUAL BREAKDOWN OF EASTERN
UPPER RIDGE CONTINUES IN FAVOR OF A STRENGTHENING WESTERN US RIDGE.
MCS BOUNDARY THAT BLEW THROUGH OVERNIGHT HAVING A BIG EFFECT ON
AFTERNOON TEMPS THUS FAR...CURRENTLY RUNNING SOME 5 TO 10 DEGREES
BELOW YESTERDAY AT THIS TIME. THE BOUNDARY...WHICH REACHED INTO
CENTRAL OH...HAS IGNITED SOME TSRA/SHRA ACTIVITY IN A LINE BETWEEN
KCLE TO KMFD TO KVTA. ONLY A SLOW EASTWARD DRIFT NOTED AT LESS THAN
15 MPH.

OF GREATER CONSEQUENCE TO MY FORECAST AREA (MY NORTHWEST COUNTIES)
IS THE DEVELOPING LAKE BREEZE BOUNDARY BETWEEN KCLE AND KLNN. EXPECT
THIS TO CONTINUE TO TIGHTEN UP ALONG THE LAKE SHORE THIS AFTERNOON
BEFORE SPAWNING SOME SHRA/TSRA OF ITS OWN AND MOVING E/SE INTO MY
CWA MID TO LATE AFTERNOON. THIS IS THE AREA WITH THE BEST CHANCE OF
SEEING STRONG TO SEVERE STORMS GIVEN MODERATE TO HIGH CAPES.
FURTHER EAST...ANY CONVECTIVE WOULD HAVE TO BE TERRAIN INDUCED OVER
THE LAURELS. LATEST VIS PICS INDICATE FIRST VESTIGES OF TOWERING CU
STARTING TO POP...SO LIKELY TO SEE A FEW SHOWERS AND PERHAPS A TSRA
BEFORE 130 OR 200 PM.

FRONT CONTS TO SAG SOUTHEASTWARD TONIGHT...WITH THE REMAINDER OF
CENTRAL PA GETTING INTO THE SHRA/TSRA REGIME. BEYOND THIS EVENING/S
ACTIVITY DURING THE DIURNAL HEATING MAXIMUM...NOT EXPECTING ANY
STRONG TO SEVERE STORMS TO LINGER OVERNIGHT BUT SLOW MOVERS WILL
PRODUCE COPIOUS RAINFALL WITH PWATS IN THE 1.5 TO 1.75 RANGE.

THURSDAY WILL BEGIN WITH THE FRONT DRAPED ACROSS THE WESTERN THIRD
OF THE STATE...CONTINUING TO SLOWLY MOVE EAST. SEVERE THREAT GREATLY
DIMINISHED THU CENTRAL AND WEST...BUT MAGNIFIED IN THE EAST SHOULD
THERE BE MORNING BREAKS. POTENTIAL CAPES TO 2500 J/KG SEEN IN NAM
BUFKIT SOUNDINGS FOR MDT SWD AND EWD AHEAD OF THE FRONT. ELSEWHERE
SHOWERY AND COOLER CONDITIONS WILL BE THE RULE.

MAV/MET BLEND FOR TEMPERATURES ACCEPTED IN GENERAL THROUGH THIS TIME
PERIOD. STAYED VERY CLOSE TO MAV POPS AS WELL...JUST SLIGHTLY ABOVE
LATER TONIGHT AND THU IN VICINITY OF ADVANCING COLD FRONT.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY NIGHT/...

SHORT WAVE ENERGY RIDING OVER THE SLOW MOVING SFC COLD FRONT WILL
LIKELY LEAD TO THE DEVELOPMENT OF ONE OR MORE WEAK SFC WAVES ACROSS
CENTRAL/SOUTHERN PENN LATE THURSDAY NIGHT AND FRIDAY
MORNING...RESULTING IN NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS ALL
AREAS THURSDAY NIGHT...AND CONCENTRATED FROM THE SUSQUEHANNA
VALLEY...EAST ON FRIDAY.

FOLLOWED CONSENSUS SREF QPF OF AROUND 0.60 OF AN INCH BASIN AVERAGE
FOR 00Z-12Z FRIDAY...AND SIMILARLY FOR THE EASTERN HALF OF OUR CWA
DURING THE DAY FRIDAY...WHERE WEAK TO MODERATE SFC BASED INSTABILITY
WILL BE FOCUSED /AT LEAST DURING THE MORNING HOURS/ AHEAD OF THE
COLD FRONT. MREF PRECIP WATER VALUES WILL STILL BE IN THE RANGE OF
2-3 STANDARD DEVIATIONS ABOVE NORMAL OVER THE SE 1/2 OF THE CWA...SO
LOCALLY HEAVIER 1-2 INCH AMOUNTS ARE POSSIBLE IN EACH 12 HOUR PERIOD.

THE STRING OF HOT DAYS WILL BE JUST A MEMORY AS MUCH COOLER AIR WILL
ARRIVE WITH THE GRADUAL DEVELOPMENT OF A HIGH AMPLITUDE...EASTERN US
TROUGH LATE FRIDAY THROUGH THE MIDDLE OF NEXT WEEK. MEDIUM RANGE
ENSEMBLE MOS DISPLAYS MAX TEMPS NEAR TO SEVERAL DEG BELOW NORMAL FOR
SATURDAY THROUGH MONDAY /60S ACROSS THE MTNS AND LOW TO MID 70S IN
MOST OTHER PLACES...BEFORE READINGS REBOUND TO NEAR NORMAL LATE NEXT
WEEK.

AS FAR AS DAY TO DAY CLOUDS AND PRECIP ARE CONCERNED...SATURDAY
AFTERNOON THROUGH SUNDAY APPEAR TO DISPLAY THE HIGHEST PROBABILITIES
FOR SHOWERS VIA THE OPERATIONAL GFS...WHILE THE 00Z MREF INDICATES
LITTLE TO NO PRECIP DURING THIS PERIOD. SFC DEWPOINTS IN THE LOWER
TO MID 50S AND THE PRESENCE OF A DISTINCT THERMAL TROUGH ALOFT
SHOULD LEAD TO SCATTERED SHOWERS AND ISOLATED TSRA. HIGHEST POPS OF
40-50 PERCENT DURING THIS PERIOD WILL BE PAINTED ACROSS THE NRN AND
WESTERN MTNS WHERE SFC BASED CAPES VIA THE GFS WILL BE IN THE RANGE
OF 1000-2000 J/KG DURING PEAK HEATING. GREATEST BOUNDARY LAYER BASED
INSTABILITY SHIFTS TO THE CENTRAL AND SOUTHERN ZONES ON SUNDAY...AND
THIS IS WHERE THE HIGHER /THOUGH STILL CHC/ POPS WILL BE SHOWN.

WEAK RIDGING AT THE SFC AND ALOFT BUILDS OVER THE REGION MONDAY AND
TUESDAY...WHICH SHOULD NEGATE ANYTHING MORE THAT A FEW ISOLATED SHRA
DOTTING THE RADAR SCOPE IN THE AFTERNOON. HOWEVER...WILL KEEP THE
POPS JUST BELOW SLIGHT CHC THRESHOLD OF 20 PERCENT. MAINLY AFTERNOON
CHC POPS WILL CONTINUE THROUGH DAYS 6 AND 7 AS A SECOND...RELATIVELY
STRONG UPPER TROUGH AND ASSOCIATED 300 HPA JET MAX OF 110 KTS...DIGS
SE FROM THE UPPER GREAT LAKES REGION. LATE WEDNESDAY /OR THURSDAY/
COULD PROVIDE ANOTHER ROUND OF STRONG TO SEVERE TSRA BASED ON THE
REBOUND IN TEMPERATURE...THE APPROACH OF A SFC COLD FRONT FROM THE
WEST...AND INCREASING LOW/MID LVL SHEAR COINCIDING WITH THE NW FLOW
ALOFT.

&&

.AVIATION...

TRANSITION FROM VFR TO SCT MVFR CONDITIONS THIS AFTERNOON AS
SCATTERED TSTMS REDEVELOP ACROSS CENTRAL PA.  SOUTHEAST ROUTES SHALL
REMAIN MOSTLY VFR THROUGH LATE THIS EVENING...WITH THE GREATEST
AVIATION IMPACTS FROM SHRA/TSRA ON CENTRAL AND WESTERN ROUTES. HAVE
CONTINUED TO MENTION VCTS IN TAFS...AS DIFFICULT TO SAY WHETHER
ACTIVITY WILL AFFECT ANY INDIVIDUAL TERMINAL. EVENING MAX OF
SHOWERS/TSTMS WL GRADUALLY DIMINISH OVERNIGHT...WITH WIDESPREAD
MVFR/IFR VSBYS RETURNING AFTER 08Z. EXPECTING MORE COVERAGE OF IFR
CONDITIONS LATE TONIGHT INTO THU THAN RECENT DAYS...GIVEN GREATER
MOISTURE.

SSW WIND DIRECTION ALL AREAS...BUT VEERING TO THE WEST LATE THIS
AFTERNOON IN VICINITY OF LAKE BREEZE. PREVAILING SPEEDS SHOULD
REMAIN BELOW 8 KTS THROUGH THE PERIOD...BUT DIRECTION/SPEED WILL OF
COURSE BE HIGHLY VARIABLE IN AND NEAR ANY TSTMS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DEVOIR
LONG TERM...LAMBERT
AVIATION...DEVOIR
Hazardous weather outlook, May 31, 3:54 AM EDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
354 AM EDT WED MAY 31 2006

PAZ004>006-010>012-017-018-024-033-037-041-042-010800-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN-
354 AM EDT WED MAY 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL POP UP AGAIN THIS AFTERNOON AND
EVENING. SOME OF THE STORMS COULD PRODUCE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING.

PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-010800-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
354 AM EDT WED MAY 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DANGELO

In the hours before

Special weather statement, May 31, 4:00 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
400 PM EDT WED MAY 31 2006

PAZ033-312130-
SOMERSET-
400 PM EDT WED MAY 31 2006

...STRONG...SLOW MOVING THUNDERSTORMS WITH HEAVY RAIN AND GUSTY
WINDS WILL AFFECT SOMERSET COUNTY THROUGH 530 PM EDT...

AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF SOMERSET...MOVING NORTH AT
10 MPH. THE THUNDERSTORM WILL BE NEAR BERLIN AROUND 415 PM...SOMERSET
AROUND 440 PM...SHANKSVILLE AROUND 445 PM...FRIEDENS...INDIAN LAKE
AROUND 450 PM...STOYSTOWN...ACOSTA...CENTRAL CITY AROUND 510 PM...
BOSWELL AND HOOVERSVILLE AROUND 525 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 108 AND 125.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219.

VERY HEAVY RAIN OF 1 TO 2 INCHES IN JUST A 30 MINUTE PERIOD WILL BE
POSSIBLE ACROSS CENTRAL SOMERSET COUNTY CLOSE TO ROUTE 219. THIS
HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

ALSO...EXPECT FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

FORECASTER: LAMBERT
Special weather statement, May 31, 4:17 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
417 PM EDT WED MAY 31 2006

PAZ004-312215-
WARREN-
417 PM EDT WED MAY 31 2006

...STRONG THUNDERSTORMS WILL AFFECT WARREN COUNTY BETWEEN 5 PM AND
615 PM EDT...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
WATTSBURG...SOUTH TO CAMBRIDGE SPRINGS AND MEADVILLE...MOVING
EAST AT 20 MPH.

THE THUNDERSTORMS WILL BE NEAR BEAR LAKE...COLUMBUS
AROUND 500 PM...SPRING CREEK...LOTTSVILLE AROUND 515 PM...SUGAR
GROVE...GRAND VALLEY AROUND 525 PM...YOUNGSVILLE AROUND 540
PM...TIDIOUTE AND RUSSELL AROUND 540 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
62...STATE ROAD 59.

LOCALLY VERY HEAVY RAIN OF 1 TO 2 INCHES WILL FALL FROM THESE STORMS
WITHIN A FEW HOUR PERIOD EARLY THIS EVENING...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH LEADING EDGE
OF THESE STORMS.

ALSO...EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

FORECASTER: LAMBERT
Special weather statement, May 31, 4:46 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
446 PM EDT WED MAY 31 2006

PAZ037-312145-
TIOGA-
446 PM EDT WED MAY 31 2006

...STRONG THUNDERSTORMS WILL AFFECT TIOGA COUNTY...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
WEST ELMIRA TO WELLSBORO...MOVING EAST AT 15 MPH. THE THUNDERSTORMS
WILL BE NEAR MANSFIELD AROUND 455 PM...ROSEVILLE AROUND 500 PM AND
COVINGTON AROUND 515 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. IN
ADDITION...EXPECT INTENSE AND FREQUENT CLOUD TO GROUND LIGHTNING. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

FORECASTER: RXR
Special weather statement, May 31, 5:08 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
508 PM EDT WED MAY 31 2006

PAZ024-312215-
CAMBRIA-
508 PM EDT WED MAY 31 2006

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CAMBRIA COUNTY...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS IN NORTHERN SOMERSET COUNTY...MOVING
NORTHEAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR EAST CONEMAUGH
AROUND 515 PM...DUNLO AROUND 520 PM...SIDMAN AROUND 525 PM...
BEAVERDALE...SOUTH FORK AROUND 535 PM...SUMMERHILL...VINCO AROUND
540 PM AND WILMORE AROUND 550 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 219...AND STATE ROAD 56.

HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 40 MPH ARE POSSIBLE
WITH THESE STORMS. IN ADDITION...EXPECT FREQUENT CLOUD TO GROUND
LIGHTNING. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN THUNDERSTORMS APPROACH.

FORECASTER: RXR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 9:16 PM EDTSevere Thunderstorm WarningCTPLycoming44 min
May 30, 9:16 PM EDTSevere Thunderstorm WarningCTPLycoming44 min
May 30, 9:50 PM EDTSevere Thunderstorm WarningCTPLycoming55 min
May 30, 9:59 PM EDTSevere Thunderstorm WarningCTPNorthumberland, Union61 min
May 30, 10:08 PM EDTSevere Thunderstorm WarningCTPColumbia97 min
May 30, 10:42 PM EDTSevere Thunderstorm WarningCTPLycoming63 min
May 30, 11:10 PM EDTSevere Thunderstorm WarningCTPNorthumberland35 min
May 30, 11:14 PM EDTSevere Thunderstorm WarningCTPSchuylkill76 min
May 31, 12:31 AM EDTSevere Thunderstorm WarningCTPJuniata, Perry44 min
May 31, 4:31 PM EDTSevere Thunderstorm WarningCTPSomerset74 min
May 31, 4:41 PM EDTFlash Flood WarningCTPSomerset3 hr
May 31, 5:40 PM EDTSevere Thunderstorm WarningCTPCambria65 min
May 31, 6:29 PM EDTSevere Thunderstorm WarningCTPTioga76 min
May 31, 7:53 PM EDTSevere Thunderstorm WarningCTPTioga67 min

Nearby

Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.